MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT ISP IMPLANTABLE PORT WITH ALTERNATIVE SEPTUM AND ATTACHABLE 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERPORT ISP IMPLANTABLE PORT WITH ALTERNATIVE SEPTUM AND ATTACHABLE 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 4708060
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported by the facility that they received a letter from the patient stating that approximately 5 months after the port was removed, it was discovered that the cath lock was not removed.The cath lock was removed at another facility.Patient status is unknown.
 
Additional Manufacturer Narrative
Additional information was received from the complainant on 10/02/2018, and the associated fields were updated.The investigation summary below was unchanged.As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(b)(4).
 
Event or Problem Description

Brand Name
POWERPORT ISP IMPLANTABLE PORT WITH ALTERNATIVE SEPTUM AND ATTACHABLE 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7920206
Report Number3006260740-2018-02672
Device Sequence Number19348828
Product Code LJT
UDI-Device Identifier00801741027284
UDI-Public(01)00801741027284
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072215
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4708060
Device Catalogue Number4708060
Device Lot NumberREAU0831
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR